Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 196, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 10, 2016, 12:38 PM CDT for Geneva County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 12:38 PM CDT (17:38 UTC)
- Expired
- Jul 10, 2016, 1:02 PM CDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Geneva County, AL
The radar
The Eglin Afb radar (KEVX), 57 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
226
WUUS52 KTAE 101738
SVRTAE
ALC061-101815-
/O.NEW.KTAE.SV.W.0196.160710T1738Z-160710T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1238 PM CDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GENEVA COUNTY IN ALABAMA...
* UNTIL 115 PM CDT
* AT 1238 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAMSON...OR
10 MILES WEST OF GENEVA...MOVING EAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAMSON...MARL...WEEKS...LOGAN FIELD MUNICIPAL A/P...VAUGHANVILLE...
PERA...LYTLE...SPEARS...SELLERSVILLE AND GANER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3100 8614 3117 8612 3117 8595 3100 8590
TIME...MOT...LOC 1738Z 258DEG 6KT 3107 8605
HAIL...1.00IN
WIND...60MPH
$$
ADL1 follow-up statement
574
WWUS52 KTAE 101802
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
102 PM CDT SUN JUL 10 2016
ALC061-101811-
/O.CAN.KTAE.SV.W.0196.000000T0000Z-160710T1815Z/
GENEVA AL-
102 PM CDT SUN JUL 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GENEVA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3100 8614 3117 8612 3117 8595 3100 8590
TIME...MOT...LOC 1801Z 258DEG 6KT 3108 8600
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:32 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 10, 12:32 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 132 PM EDT SUN JUL 10 2016 .AVIATION [Through 18Z Monday]... Scattered showers and thunderstorms will continue to develop across the Florida Panhandle and southeast Alabama and will spread northeastward this afternoon and early evening, mainly from TLH north and west. DHN has the best chance of seeing brief MVFR/IFR visibility restrictions from thunderstorms, and will also see MVFR cigs at times this afternoon. Showers and storms will diminish this evening, and VFR conditions are anticipated tonight and tomorrow morning at all terminals. && .PREV DISCUSSION [945 AM EDT]... .NEAR TERM [Through Today]... Made some minor changes to precipitation chances this morning; added likely showers and thunderstorms to our western Gulf zones (along with a few coastal locations) due to good coverage of ongoing showers and thunderstorms there. Otherwise, the forecast looks to be on track, with showers and thunderstorms likely across the FL Panhandle, southeast AL, and parts of southwest GA this afternoon. PWAT values in these areas will be around 2", and along with CAPE above 2000 J/kg and forcing from the sea breeze, this will result in fairly widespread coverage of precipitation during the afternoon and early evening hours. .SHORT TERM [Tonight Through Tuesday]... The beginning of the work week will mark yet another change in the overall weather pattern across the tri-state region. The shortwave trough to the west that has been influencing our weather this weekend will weaken and cut off from the mean flow, opening the door for the sub-tropical ridge to build back in over the tri-state region. All model guidance is indicating deep layer drying across the region as the ridge builds in, which will effectively supress convection across much of the region on Monday. The exception will be northwest portions of the forecast area, where residual moisture may linger through the afternoon hours before being scoured out as ridging builds in. Current forecast PWATS across the region on Monday afternoon are progged to drop to around or just below 1.50", with northwestern portions of the area closer to 1.75". POPs generally illustrate this trend, with higher POPs across our AL, and western GA and FL counties (40%) and lower POPs to the southeast (20-30%). Beginning Tuesday, there is good model to model and run to run agreement among guidance in moisture gradually returning to the area, as a deep layer southwest flow regime resumes over the region. High temperatures will generally run in the low to mid 90s across the region with heat indices ranging from 99 to 105F. .LONG TERM [Tuesday Night Through Sunday]... There continues to be signals within the latest operational guidance in another shortwave trough skirting across the Ohio Valley and Mid- South, kicking the cut-off low and associated deep layer moisture eastward toward the latter part of the week. This is reflected in the POP grids from Wednesday onward, as increasing thunderstorm chances return to much of the area with values increasing to near climatology (50%) by the end of the week. Expect high temperatures to hold in the mid 90s, with heat indicies rising in response to the moisture increase to range from 102-107F. .MARINE... South to southwest winds generally 15 knots or less are expected with seas remaining at or below 2 feet. .FIRE WEATHER... No concerns. .HYDROLOGY... Scattered showers and thunderstorms are expected through the period. Organized areas of heavy rain with this activity will be unlikely. Therefore, the risk of flooding or flash flooding will be low for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 74 95 74 / 10 20 10 20 10 Panama City 79 90 78 89 78 / 20 20 10 20 10 Dothan 74 93 73 92 73 / 30 30 20 20 10 Albany 74 95 73 95 74 / 30 30 20 20 10 Valdosta 73 96 72 98 74 / 20 20 10 20 20 Cross City 74 95 73 94 74 / 10 20 10 20 20 Apalachicola 78 92 77 89 77 / 20 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Pullin LONG TERM...Pullin AVIATION...Lahr MARINE...Pullin FIRE WEATHER...Fournier HYDROLOGY...Pullin
In the hours before
Special weather statement, Jul 10, 10:27 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1027 AM CDT SUN JUL 10 2016
FLZ008-108-101600-
SOUTH WALTON FL-CENTRAL WALTON FL-
1027 AM CDT SUN JUL 10 2016
...SPECIAL WEATHER STATEMENT...
AT 1026 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EGLIN AIR FORCE BASE...OR 10 MILES SOUTH OF
DE FUNIAK SPRINGS...MOVING EAST AT 5 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EGLIN AIR FORCE BASE...FREEPORT...ROCK HILL...NEW HOME AND PORTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3051 8631 3059 8631 3066 8624 3066 8609
3051 8608
TIME...MOT...LOC 1526Z 253DEG 5KT 3058 8617
ADLSpecial weather statement, Jul 10, 10:50 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1150 AM EDT SUN JUL 10 2016
FLZ008-010-012-112-101615-
CENTRAL WALTON FL-COASTAL BAY FL-INLAND BAY FL-WASHINGTON FL-
1150 AM EDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY AND SOUTH
CENTRAL WASHINGTON COUNTIES UNTIL 1215 PM EDT/1115 AM CDT/...
AT 1150 AM EDT/1050 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF PANAMA CITY
BEACH...MOVING EAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EBRO...RED HEAD AND RIVERSIDE.
LAT...LON 3049 8586 3049 8563 3035 8561 3034 8586
3047 8588
TIME...MOT...LOC 1550Z 268DEG 10KT 3039 8581
ADLSpecial weather statement, Jul 10, 11:22 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1122 AM CDT SUN JUL 10 2016
FLZ010-012-013-101645-
INLAND BAY FL-CALHOUN FL-WASHINGTON FL-
1122 AM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY...WEST CENTRAL
CALHOUN AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 1145 AM CDT...
AT 1121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF VERNON...MOVING EAST AT 10
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BETTS...GAINER SPRING...SAUNDERS...PORTER LAKE...GREENHEAD...
RIVERSIDE...BENNETT...SINGER ROAD AND FOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3053 8570 3055 8555 3055 8536 3036 8535
3038 8551 3038 8558 3048 8575
TIME...MOT...LOC 1621Z 269DEG 16KT 3045 8555
ADLSpecial weather statement, Jul 10, 11:57 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1157 AM CDT SUN JUL 10 2016 FLZ012-013-101730- INLAND BAY FL-CALHOUN FL- 1157 AM CDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY AND CENTRAL CALHOUN COUNTIES UNTIL 1230 PM CDT... AT 1156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF BLOUNTSTOWN...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLOUNTSTOWN...BETTS...MOOSE POND...WHITE POND...RED OAK...CHASON... DURHAM...NETTLE RIDGE...CENTER LAKE...CLARKSVILLE... BLOUNTSTOWN AIRPORT...FOUNTAIN...SAUNDERS...MACEDONIA...CAMPS HEAD... CHIPOLA...SHARPSTOWN...KENNYS MILL...WILLIS AND ABE SPRINGS. LAT...LON 3038 8547 3055 8548 3056 8504 3036 8505 TIME...MOT...LOC 1656Z 272DEG 12KT 3046 8525 ADL
Special weather statement, Jul 10, 12:01 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1201 PM CDT SUN JUL 10 2016
ALZ065-066-068-069-101730-
DALE AL-HOUSTON AL-COFFEE AL-GENEVA AL-
1201 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...
NORTHWESTERN HOUSTON...NORTH CENTRAL GENEVA AND SOUTHWESTERN DALE
COUNTIES UNTIL 1230 PM CDT...
AT 1200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEVEL PLAINS...OR NEAR DALEVILLE...MOVING
EAST AT 5 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...OZARK...ENTERPRISE...FORT RUCKER...LEVEL PLAINS...
NEWTON...CLAYHATCHEE...COPPINVILLE...WATERFORD...
HOOPER STAGE FIELD...LOWE ARMY HELIPORT...KELLY...KLONDYKE HILL...
KNOX FIELD...GERALD...POWER DAM ROAD...HANCHEY FIELD...
DEAN CHURCH ROAD...COOL SPRINGS AND HIGH BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3123 8589 3143 8578 3143 8554 3113 8567
3116 8580
TIME...MOT...LOC 1700Z 273DEG 6KT 3124 8579
ADLLocal storm report, Jul 10, 12:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
129 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND GST LOWE ARMY HELIPORT 31.36N 85.75W
07/10/2016 M47 MPH DALE AL OTHER FEDERAL
41 KNOT OR 47 MPH GUST MEASURED AT KLOR
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:01 PM CDT | Special Weather Statement | TAE | Dale | 29 min |
| Jul 10, 12:47 PM CDT | Special Weather Statement | TAE | Coffee | 43 min |
| Jul 10, 12:57 PM CDT | Special Weather Statement | TAE | Geneva | 33 min |
| Jul 10, 1:06 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 39 min |
| Jul 10, 1:07 PM CDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 38 min |
| Jul 10, 1:18 PM CDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 42 min |
| Jul 10, 1:51 PM CDT | Severe Thunderstorm Warning | TAE | Henry, Houston | 27 min |
| Jul 10, 1:54 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 36 min |
| Jul 10, 2:06 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.